Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 15, 2023, 2:21 AM CST for 46 counties in Texas. It took effect at Jan 15, 2023, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 2:21 AM CST (08:21 UTC)
- In effect from
- Jan 15, 2023, 10:00 AM CST
- Expired
- Jan 15, 2023, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS74 KFWD 150821 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 221 AM CST Sun Jan 15 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151630- /O.NEW.KFWD.WI.Y.0002.230115T1600Z-230116T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 221 AM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...All of north central, northeast and south central Texas. * WHEN...From 10 AM this morning until 6 PM CST this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
2 follow-up statements
874 WWUS74 KFWD 151604 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1004 AM CST Sun Jan 15 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160000- /O.CON.KFWD.WI.Y.0002.000000T0000Z-230116T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1004 AM CST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 35 mph expected this afternoon. * WHERE...All of North and Central Texas. * WHEN...Through 6 PM CST this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
194 WWUS74 KFWD 152357 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 557 PM CST Sun Jan 15 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160100- /O.EXP.KFWD.WI.Y.0002.000000T0000Z-230116T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 557 PM CST Sun Jan 15 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The Wind Advisory will be allowed to expire at 6 PM. Sustained wind speeds have fallen below 25 MPH across most of North and Central Texas. Occasional gusts of 30 to 35 MPH cannot be ruled out early this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:50 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 14, 11:50 PM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1150 PM CST Sat Jan 14 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight through Sunday Night/ Low level warm air advection will increase through Sunday as a shortwave moves quickly from the West Coast to the Central Plains and an associated surface low deepens across the Central High Plains. A 45 knot low level jet this evening is bringing a steady increase in low level moisture with 40 degrees+ dewpoints gradually spreading northward through Central Texas. No low clouds have developed as of this writing but the potential for at least some scattered stratus by morning is high. Middle and high clouds will also increase on Sunday as Pacific moisture is pulled through the base of the ejecting shortwave. Probably the biggest concern with this forecast will be the strong and gusty south winds. Overnight, some higher momentum air from the low level jet will mix down to the surface, keeping wind speeds in the 10 to 20 mph range along with some gusts near 30 mph. Wind speeds should increase even more during the day Sunday with daytime mixing and a tightening surface pressure gradient. As of right now, wind speeds should briefly approach Wind Advisory Criteria for at least the western half of the forecast area, however, we will wait on issuing any formal product with this forecast package. Temperatures tonight will be warmer than the past few nights with lows in the 40s. Highs Sunday will be mild, ranging from the mid 60s in the northeast to the lower 70s in the west, but extensive cloud cover and gusty winds will still make it feel a bit cool. It will remain warm, breezy, and more humid Sunday night due to a deep fetch of Gulf moisture. Lows will be mild for mid January with mid 50s to lower 60s region wide. 79 && .LONG TERM... /Issued 227 PM CST Sat Jan 14 2023/ /Sunday Night Onward/ The apex of the shortwave currently off the coast of California/ Oregon will continue to meander across the CONUS. The shortwave and its surface low will barely clip the northern reaches of the Texas/Oklahoma Panhandles late Sunday, before swiftly swinging northeast on Monday. This will keep its attendant Pacific cold front and associated low level CAA to our north. As the region will stay within the bounds of the warm sector, above normal afternoon temperatures will be able to persist through the first half of the wee. Highs in the 60s and 70s can be expected, while lows remain above normal as well and in the 40s and 50s through Wednesday. Stronger winds will persist thanks to a tight pressure gradient remaining across the area. Sustained wind speeds of 15-20 mph with gusts up to 25-30 mph will make for a another windy afternoon Monday afternoon across North and Central Texas. A Dryline will enter from the west and stall just east of the I-35 corridor Monday afternoon. The warmest and driest conditions will be confined west of this boundary, and when coupled with the increased winds, will promote an elevated fire weather concern for areas west of the dryline. As with the last handful of days, make sure to continue to avoid outdoor spark or fires that could produce rapid fire starts. The dryline gets overtaken by a Pacific cold front and is ushered south-southeastward out of the region, the the primary system moves northeast. This will effectively shunt the increased moisture east out of the area. Winds at the surface and aloft will turn to westerly in response to the near zonal flow between the transient shortwave apexes. With another shortwave to our northwest and ridging over the Gulf of Mexico, southerly flow returns at the surface and low-levels and ushers richer moisture back up across our region overnight into Wednesday morning. This encroaching shortwave, working in tandem with the increased moisture, will promote increased precipitation along the cold front late Tuesday through Wednesday. Storms will be possible primarily east of I-35, as highest CAPE values look to be confined to the eastern and southeastern portions of the region. With the current temporal and spatial uncertainty, will not go into the weeds of any more robust convection at this time. Continue to keep checking back for new updates to the forecast as they become available. The attendant cold front pushes through the region late on Wednesday, shifting the better moisture eastward which brings an end to the precipitation chances from west to east on Wednesday evening. Low level CAA and northerly surface to boundary layer winds in the post-frontal airmass will promote cooler, or in this case, near-normal temperatures for the late week period. Expect morning lows to drop into the 30s and 40s, while afternoon highs manage to rebound into the 50s and 60s both Thursday and Friday. To end out the long term forecast period, another deepening shortwave will move closer to the Central Plains late Friday, ushering another cold front toward and through the area, along with additional rain chances through Saturday morning. Prater && .AVIATION... /NEW/ /06Z TAFs/ The primary aviation weather concern tonight and Sunday will be strong and gusty south winds associated with deepening surface low pressure across the Central Plains. Wind speeds have increased between 12 and 16 knots late this evening along with some higher gusts as higher momentum air from a 45 knot low level jet works down to the surface. The surface pressure gradient will tighten during the day Sunday with sustained wind speeds at all TAF sites between 16 and 20 knots and gusts around 30 knots. Wind speeds will gradually decrease Sunday night as the center of the surface low lifts towards the Upper Midwest. The strong low level jet will also bring a steady increase in low level moisture overnight, but MVFR ceilings (which have yet to develop) will likely only reach as far as Central Texas Sunday morning. Therefore, expect VFR through tonight with a mostly clear sky. Mid and high clouds associated with a shortwave passing to the north will cover the region on Sunday. Some lower clouds (around 5000 ft) will also develop Sunday afternoon as the fetch of Gulf moisture deepens. These clouds will likely lower below 3000 ft Sunday evening/overnight with MVFR ceilings likely at all TAF sites overnight Sunday/Monday morning. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 48 70 59 77 52 / 0 0 0 0 0 Waco 46 71 59 77 48 / 0 0 0 0 0 Paris 41 65 58 73 48 / 0 0 10 0 0 Denton 46 69 57 76 46 / 0 0 0 0 0 McKinney 45 68 59 74 48 / 0 0 5 0 0 Dallas 47 69 60 76 53 / 0 0 5 0 0 Terrell 45 68 60 76 51 / 0 0 5 0 0 Corsicana 47 71 61 77 53 / 0 0 0 0 0 Temple 47 73 59 78 50 / 0 0 0 0 0 Mineral Wells 45 71 54 77 48 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 14, 11:51 PM CST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1151 PM CST Sat Jan 14 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1151 PM CST Sat Jan 14 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be an elevated grass fire threat west of I-35 Monday afternoon and again for areas along and west of US-281 on Wednesday. Thunderstorm chances return to the forecast Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.